Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of prolia?

I have had high radiation treatment for cancer, and as a result bone density has gone down and I have had a stress fracture T-12 in my back. I am considering reclast or prolia. The side effects concern me in prolia as I have many problems from too much radiation and chemotherapy, plus underactive tyhroid caused by chemotherapy.
Mon, 11 Apr 2016
Report Abuse
Question is related to
Diseases and Conditions
Treatment/Therapy ,  
Medical Topics
Physical Therapist or Physiotherapist 's  Response
hi,

Thank you for providing the brief history of you.

First we need to know what cancer you had and how was the treatment planned. Due to chemotherapy and radiotherapy there will be possibly loss of muscle strength and also the bone density. But its not a matter of worry as we can regain back all the possible benefits with later approach. You can discuss the same with your physician.

Undergoing a balanced diet, nutrition, Sun bath, Calcium supplement etc will surely help further. Also for good absorption of all of the above you need to perform the regular exercises which will include - aerobics, strength conditioning, weight bearing exercises, etc.

By undergoing a meeting with a qualified physical therapist will help further to put more inputs to the various protocols to help you in balancing the close normal functions.

Also, the time may be a factor here, it may not be short duration but a longer one will surely provide the help to you.

I have seen many with the same issues and have worked out based on the medical reports and we could achieve back the bone strength. But we took a pretty fair time.

Regards
Jay Indravadan Patel
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had my second injection of Prolia last Tuesday. I had thrown the paper away with the side effects, as I had none after the first...

Recent questions on  Chemotherapy

doctor1 MD

I previoulsy had gastric cancer, and had radiation and chemotherapy done. But now i have been cancer free for 5 years, for the past few months i...

doctor1 MD

I am an RN still getting q 6-month echocardiagrams post chemotherapy with Adriamycin and Herceptin (completed these in 1/2008). My echo has always...

doctor1 MD

Have you heard of taking dipirydamole (cardoxin) concurrent with doxorubicin to prevent (circumvent) drug resistance or MDR? have you ever...

doctor1 MD

I am on my third weekly treatment of chemotherapy, and have 9 more weeks to go. I have never had digestion or reflux problems before, but I am...

doctor1 MD

My father is currently under going cancer treatment. Below is a brief summary of his ailment and the treatments undergone so far: Diagnosed with CA...

doctor1 MD

This is related to my fathers cancer treamtent. Diagnosed with CA colon (2013) resected and followed by 12 cycles of FOLFOX . Solitary Lung Met...

doctor1 MD

I am male 93 years young currently under treatment for bladder cancer cancerous material removed and now I am thru thte second of the six shot...